Alert archive / Idaho / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 1, 2022, 4:06 PM MDT for Bannock County, Caribou County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 4:06 PM MDT (22:06 UTC)
- Expired
- Aug 1, 2022, 6:37 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bannock County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WGUS55 KPIH 012206
FFWPIH
IDC005-029-020115-
/O.NEW.KPIH.FF.W.0002.220801T2206Z-220802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pocatello ID
406 PM MDT Mon Aug 1 2022
The National Weather Service in Pocatello has issued a
* Flash Flood Warning for...
North Central Bannock County in southeastern Idaho...
Western Caribou County in southeastern Idaho...
* Until 715 PM MDT.
* At 406 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Inkom.
This includes the following streams and drainages...
Inman Creek and Rapid Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4293 11234 4290 11214 4277 11217 4279 11225
4280 11232 4286 11233
FLASH FLOOD...RADAR INDICATED
$$
JK2 follow-up statements
754
WGUS75 KPIH 012314
FFSPIH
Flash Flood Statement
National Weather Service Pocatello ID
514 PM MDT Mon Aug 1 2022
IDC005-029-020115-
/O.CON.KPIH.FF.W.0002.000000T0000Z-220802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bannock ID-Caribou ID-
514 PM MDT Mon Aug 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS
EVENING FOR NORTH CENTRAL BANNOCK AND WESTERN CARIBOU COUNTIES...
At 514 PM MDT, The thunderstorm that prompted the Flash Flood
Warning has moved out of the warned area. Rainfall from the storms
will still be working its way through the Rapid Creek and Inman
Creek drainages toward Inkom. Flash Flooding remains possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Inkom.
This includes the following streams and drainages...
Inman Creek and Rapid Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4293 11234 4290 11214 4277 11217 4279 11225
4280 11232 4286 11233
FLASH FLOOD...RADAR INDICATED
$$
DH070
WGUS75 KPIH 020037
FFSPIH
Flash Flood Statement
National Weather Service Pocatello ID
637 PM MDT Mon Aug 1 2022
IDC005-029-020047-
/O.CAN.KPIH.FF.W.0002.000000T0000Z-220802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bannock ID-Caribou ID-
637 PM MDT Mon Aug 1 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL BANNOCK AND
WESTERN CARIBOU COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4293 11234 4290 11214 4277 11217 4279 11225
4280 11232 4286 11233
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:39 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 1, 2:39 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 239 PM MDT Mon Aug 1 2022 .SHORT TERM (Tonight - Tuesday)... Starting to see some more widespread CU development this afternoon across the central mountains as well as to the south across northern Nevada and Utah. Atmospheric moisture quickly increases throughout the rest of the afternoon and especially into the evening hours as the monsoonal push continues northward with PWAT values climbing well above 1" and into the 95th+ percentile climatologically. Initial thunderstorm development, especially in the mountains, will likely be of the dry variety but as the atmosphere quickly moistens, this will change to thunderstorms of the wet variety. Some of which may be sufficient rainfall produces so will have to keep an eye on precip accumulations once the event is ongoing. Hi-res CAMs this morning supported decent overnight coverage of convection with even some elevated thunderstorm potential during the overnight hours. As we move into Tuesday, primary focus area for precip shifts towards the SE corner of the region where the deepest moisture will be. Things remain unsettled throughout the day areawide however even across the higher terrain of the central mountains. Again, given the deep moisture in place late tonight but especially tomorrow, a close eye will have to be kept on storms for any localized flood threat. As far as temperatures are concerned, things remain quite hot across the area with widespread mid to upper 90s expected as more dense cloud cover looks to arrive past our peak heating time frame. Heat Advisory continues across the eastern Magic Valley towards Shoshone and into the Wood River Foothills. Things will be cooler by some 10- 15 degrees on Tuesday however as widespread clouds and rain will keep things noticeably cooler. ASM .LONG TERM (Wednesday - next Monday)... The forecast period starts with mainly zonal flow through the area, ECMWF and GFS can agree on that. Models also agree on a trough moving almost along the US/Canada border from west to east on Thursday and Friday. This will make for some breezy conditions both days and opens the door to bring in some more monsoonal moisture and the next best chance for widespread rain and convection to the area on Friday. A second trough follows a similar path through the weekend, but the GFS wants to keep it a bit farther north. To split the difference, keeping lower POPs in the forecast through Saturday and Sunday and even into Monday. As far as temperatures go, the ridge tries to build back in Wednesday into Thursday, but thanks to the end of the week and weekend troughs, it will break down a bit more again and keep our temperatures at or slightly below our average low 90s before the ridge begins to build in again and temperatures start to warm. Taking into account the CPC 6-10 Day outlook, we can expect at 40-50% chance of above normal temperatures as we get to the end of this forecast period. AMM/ASM && .AVIATION... For the 18Z TAFS through 18Z Tuesday Monsoonal moisture returns Monday afternoon, so expect an increase in cloud cover and each site contains VCTS for pop up showers and storms. VFR conditions are expected to continue, though cigs drop to around 7000ft. Winds pick up after 20Z with gusts between 15-20kts until around 06Z Tuesday. Expect winds to be a bit lighter at KSUN, staying around 10kts. Coverage of rain and storms picks up after 06Z Tuesday. AMM && .FIRE WEATHER... Monsoon moisture is moving up from Utah currently. Expect isolated thunderstorms mainly for our southern and northern areas. For our southern areas, zones 427 and 413, these storms late this afternoon into early evening could have locally heavy rain with them. Precipitable water amounts rise to around 1 to 1.25 inches by early evening along the Utah border. For our northern areas today, isolated thunderstorms are likely for zones 475 and 476 with moisture moving into the area combined with a weak short wave aloft. Thunderstorms look to occur by late afternoon and continue to early evening. For our northern areas, these isolated thunderstorms will be mostly dry and have gusty outflows up to around 40 to 45 mph. On Tuesday, look for a repeat of isolated showers and thunderstorms for most areas. Our southeast areas, zone 413, will likely just see isolated thunderstorms due to extensive cloud cover. Have held off on scattered thunderstorm coverage and thus any Red Flag warnings. However, expect moderate to heavy rain fall mainly along the Utah and Wyoming borders, especially for zone 413, on Tuesday. Wednesday looks dry with a return of isolated showers and thunderstorms, mainly for our southern areas, on Thursday and Friday. Also, Thursday and Friday look breezy with gusts of 20 to 30 mph. Temperatures do drop 5 to 10 degrees on Tuesday and Wednesday before warming back up by Friday and continuing into the weekend. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT this evening for IDZ051-055-075. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:33 PM MDT | Special Weather Statement | PIH | Custer | 87 min |
Nearby
Flash Flood Warnings in Idaho, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.